MAUDE Adverse Event Report: THE BINDING SITE LIMITED OPTILITE ANALYSER

THE BINDING SITE LIMITED OPTILITE ANALYSER
Model Number IE700
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No corrective and/or preventive or field safety corrective actions were deemed necessary by tbs as no malfunction of the optilite analyser has been identified.The analyser is working to specification (confirmed by error report analysis) and from the investigations performed to date, the issue is attributed to incorrect lis requests.The date of installation of the optilite analyser at the affected customer site is (b)(6) 2021.The end users it department/lis supplier are responsible for configuring the lis according to the lis manual.The customer has indicated that the lis supplier is investigating the case, tbs will support where required.
 
Event or Problem Description
This event did not occur in the usa.We are submitting this report as the event occurred at a healthcare facility in the united kingdom on a device that is also marketed in the usa.A customer contacted tbs regarding discrepant igg, iga and igm results obtained on the optilite analyser on the 30th of october.The samples were repeated on the 1st of november 2023 where it was observed that the initial results were reporting around double the concentration seen on the repeat testing.Investigations concluded that no malfunction of the optilite analyser has been identified and discrepancy in the results were caused by incorrect laboratory information system (lis) request.The customer confirmed discrepant results were released from the laboratory with currently no reports of harm to patients, change in patient management or inappropriate therapy.Although no harm has been reported to date, tbs is reporting this as a matter of caution.If the malfunction of the lis software were to recur, it could possibly impact results on any optilite assay run on the optilite analyser, where it may cause or contribute to serious injury.The highest risk classification associated with any tbs optilite assay is class ii.

Brand Name
OPTILITE ANALYSER
Common Device Name
OPTILITE ANALYSER
Manufacturer (Section D)
THE BINDING SITE LIMITED
8 calthorpe road,
edgbaston
birmingham, uk B15 1 QT
UK  B15 1QT
Manufacturer (Section G)
THE BINDING SITE LIMITED
8 calthorpe road,
edgbaston.
birmingham, uk B151Q T
UK   B151QT
Manufacturer Contact
richard hughes
8 calthorpe road,
edgbaston
birmingham, uk B15 1-QT
UK   B15 1QT
MDR Report Key18208586
Report Number9614373-2023-00001
Device Sequence Number20449231
Product Code JJE
UDI-Device Identifier05051700020893
UDI-Public5051700020893
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
510K EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIE700
Device Catalogue NumberIE700
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Initial Report FDA Received Date11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown